CHEMISTS’ OWN COUGH, COLD AND FLU DAY/NIGHT TABLETS

Pseudoephedrine hydrochloride
Paracetamol
Dextromethorphan hydrobromide monohydrate
Chlorphenamine maleate


Consumer Medicine Information

What is in this leaflet?

This leaflet answers some common questions about Chemists’ Own Cough, Cold and Flu Day /Night Tablets.

It does not contain all of the available information about Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

It does not replace talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets against the benefits he or she expects it will have.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet with the medicine. You may need to read it again.

What are Chemists’ Own Cough, Cold and Flu Day/Night Tablets

The name of your medicine is Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

The active ingredients in the day tablet are Pseudoephedrine hydrochloride, Paracetamol and Dextromethorphan hydrobromide monohydrate.

The active ingredients in the night tablet are Pseudoephedrine hydrochloride, Paracetamol and Chlorphenamine maleate.

Chemists’ Own Cough, Cold and Flu Day/Night Tablets belong to a group of medicines for the treatment of symptoms of colds and flu.

Pseudoephedrine hydrochloride relieves blocked nose and sinuses. Paracetamol relieves pain and reduces fever. Dextromethorphan hydrobromide monohydrate suppresses coughing. Chlorphenamine maleate relieves symptoms of allergies including blocked nose and sinuses.

What Chemists’ Own Cough, Cold and Flu Day/Night Tablets are used for.

Chemists’ Own Cough, Cold and Flu Day/Night tablets belong to a group of medicines for the treatment of symptoms of colds and flu.

Your doctor or pharmacist, however, may have recommended Chemists’ Own Cough, Cold and Flu Day/Night Tablets for another purpose not listed above.

Ask your doctor or pharmacist if you have any questions about why Chemists’ Own Cough, Cold and Flu Day/Night Tablets have been recommended you.

If you have any concerns, you should discuss this with your doctor or pharmacist.

This medicine is available without a doctor’s prescription from your pharmacist.

Before you take Chemists’ Own Cough, Cold and Flu Day/Night Tablets

When you must not take it.

Do not take Chemists’ Own Cough, Cold and Flu Day/Night Tablets if you are allergic to:

  • Pseudoephedrine hydrochloride, Paracetamol, Dextromethorphan hydrobromide monohydrate or Chlorphenamine maleate or any of the ingredients listed at the end of this leaflet.

Some of the symptoms of an allergic reaction to Chemists’ Own Cough, Cold and Flu Day/Night Tablets may include nervousness, restlessness, dizziness, weakness, inability to sleep, nausea, vomiting, rash.

Do not take Chemists’ Own Cough, Cold and Flu Day/Night Tablets if you are pregnant or plan to become pregnant.

Do not take Chemists’ Own Cough, Cold and Flu Day/Night Tablets if you are breastfeeding or plan to breastfeed.

Do not use Chemists’ Own Cough, Cold and Flu Day/Night Tablets after the expiry date (EXP.) printed on the pack. If you take it after the expiry date has passed, it may have no effect at all, or worse, there may be an entirely unexpected effect.

Do not purchase or use Chemists’ Own Cough, Cold and Flu Day/Night Tablets if the packaging is torn or shows signs of tampering.

Do not give them to children unless your doctor has advised it.

Before you start to take it.

You must tell your doctor or pharmacist if you are:

  1. allergic to any other medicines or any foods, dyes or preservatives.
  2. you have any other medical/ health problems, including:
  • suffer from a kidney or liver disease
  • have diabetes
  • anaemia
  • asthma
  • emphysema
  • bronchitis
  • glaucoma
  • overactive thyroid
  • high blood pressure
  • heart disease
  1. you are pregnant or plan to become pregnant.

Chemists’ Own Cough, Cold and Flu Day/Night Tablets, like all medicines should not be used during pregnancy, unless your doctor tells you.

  1. You are breastfeeding or planning to breastfeed
  2. You are taking any other medications

If you have not told your doctor or pharmacist about any of the above, tell him/her before you take Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including medicines that you buy without a prescription from a pharmacy, supermarket or health food shop.

SOME medicines may interfere with Chemists’ Own Cough, Cold and Flu Day/Night Tablets. These include:

  • Stimulants such as adrenaline, dopamine and ephedrine (sympathomimetic drugs)
  • Some drugs used to treat depression (Monoamine oxidase inhibitors such as Aurorex®)
  • β-blockers
  • Drugs used to treat high blood pressure
  • CNS depressants

The above medicines may either reduce the effectiveness of Chemists’ Own Cough, Cold and Flu Day/Night Tablets, reduce its own effectiveness and/or react with each other resulting in untoward or sometimes dangerous side effects.

This list is not exhaustive. Your doctor or pharmacist has more information on medicines to be careful with or avoid while taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

How to take Chemists’ Own Cough, Cold and Flu Day/Night Tablets

The dose for adults and children over 12 years of age is one or two daytime tablets in the morning, midday and afternoon. One or two night tablets should be taken at bedtime

Duration of use: CHEMISTS’ OWN COUGH, COLD ANDFLU DAY/Night Tablets should not be taken for more than 48 hours except on medical advice

How to take Chemists’ Own Cough, Cold and Flu Day/Night Tablets

Swallow the tablets with a glass of water.

If you forget to take it

If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.

Otherwise, take it as soon as you remember, and then go back to taking it as you would normally.

Do not take the day tablets before going to bed as you may be unable to sleep.

Do not take the night tablet during the day, as you may feel drowsy.

Do not take a double dose to make up for the dose that you missed.

If you are unsure about whether to take your next dose, speak to your doctor or pharmacist.

Do not try to make up for missed doses by taking more than one dose at a time. This may increase the chance of you getting an unwanted side effect.

If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.

If you take too much (Overdose):

Immediately telephone your doctor or Poisons Information Centre for advice, or go to casualty at your nearest hospital, if you think that you or anyone else may have taken too many Chemists’ Own Cough, Cold and Flu Day/Night Tablets. Do this even if there are no signs of discomfort or poisoning. Also report any other medicine or alcohol which has been taken. You may need urgent medical attention.

Keep telephone numbers for these places handy.

If you take too many Chemists’ Own Cough, Cold and Flu Day/Night Tablets you may have symptoms of nausea, vomiting and diarrhoea.

While you are using Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

Things you must do:

Immediately stop taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets if a skin rash or other allergic reaction occurs.

Use Chemists’ Own Cough, Cold and Flu Day/Night Tablets exactly as your doctor or pharmacist has advised.

Tell all doctors, dentists and pharmacists who are treating you that you are taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

Tell your doctor (immediately) if you become pregnant while you are taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

If your symptoms persist, visit your doctor.

Always discuss with your doctor any problems of difficulties during or after taking Chemists’ Own Cough, Cold and Flu Day/ Night Tablets.

Things you must not do:

Do not take any other medicines while you are taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets without first telling your doctor or pharmacist.

Do not drive or operate machinery until you know how Chemists’ Own Cough, Cold and Flu Day/Night Tablets affects you.

Chemists’ Own Cough, Cold and Flu Day/Night Tablets may cause drowsiness or dizziness and affect co-ordination in some people and therefore may affect alertness or concentration.

Do not take Chemists’ Own Cough, Cold and Flu Day/Night Tablets for a longer time than your doctor or pharmacist has advised.

Do not use this medicine to treat any other complaints unless your doctor or pharmacist says to.

Do not give this medicine to anyone else, even if his/her symptoms seem similar to yours.

Do not drink alcohol, as it may increase the risk hepatoxicity.

Things to be careful of:

Some people may experience side effects.

Side effects.

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

Chemists’ Own Cough, Cold and Flu Day/Night Tablets helps most people with medical conditions listed in the beginning of this leaflet, but it may have unwanted side effects in some people.

All medicines have side effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects.

Ask your doctor or pharmacist any questions you may have.

Common side effects:

Tell your doctor if you notice any of the following and they worry you:

  • nausea (feeling sick).
  • Vomiting
  • constipation
  • nervousness or anxiety
  • restlessness or the inability to sleep
  • dizziness
  • skin rash
  • drowsiness
  • sweating
  • heart flutters

There are other side effects which occur less often.

If you develop shortness of breath, severe palpitations, confusion or vision problems tell your doctor immediately.

Some people may get other side effects of Chemists’ Own Cough, Cold and Flu Day/Night Tablets.

Check with your doctor or pharmacist as soon as possible if you have any problems while taking Chemists’ Own Cough, Cold and Flu Day/Night even if you do not think the problems are connected with the medicine or are not listed in this leaflet.

After using Chemists’ Own Cough, Cold and Flu Day/Night

Storage

Keep it where children cannot reach it. A locked cupboard at least one and a half meters above the floor is a good place to store medicines.

Keep Chemists’ Own Cough, Cold and Flu Day/Night Tablets in a cool dry place where the temperature stays below 25°C and protect from light.

Do not store it or any other medicines in a bathroom or near a sink.

Do not leave it in the car or on windowsills.

Heat and dampness can destroy some medicines. Do not take Chemists’ Own Cough, Cold and Flu Day/Night Tablets if they do not look quite right.

Keep your tablets in the foil tray they were provided in until it is time to take them.

Disposal

If your doctor or pharmacist tells you to stop taking the tablets OR they have passed their expiry date, ask your pharmacist what to do with any left over.

Product description

a) What it looks like

Chemists’ Own Cough, Cold and Flu Day Tablets are pale yellow film coated tablets with a break bar on one side.

Chemists’ Own Cough, Cold and Flu Night Tablets are pale blue film coated tablets with a break bar on one side.

Packs contain 24 tablets (24’s: 18 day tablets, 6 night tablets).

b) Ingredients

Each Chemists’ Own Cough, Cold and Flu Day Tablet contains Pseudoephedrine hydrochloride 30 mg, Paracetamol 500 mg, Dextromethorphan hydrobromide monohydrate 15 mg.

The excipients or other non-active ingredients are microcrystalline cellulose, pregelatinised maize starch, croscarmellose sodium, povidone (K25), hydrogenated vegetable oil, magnesium stearate, carnauba wax, sodium starch glycollate, and opadry OY-22920 yellow (PI 2472)

Each Chemists’ Own Cough, Cold and Flu Night Tablet contains Pseudoephedrine hydrochloride 30 mg, Paracetamol 500 mg, Chlorphenamine maleate 2 mg. The excipients or other non-active ingredients are microcrystalline cellulose, pregelatinised maize starch, croscarmellose sodium, povidone (K25), hydrogenated vegetable oil, magnesium stearate, carnauba wax, and opadry OY-20923 blue (PI 2452)

Sponsor

Distributed by: –

Arrow Pharma Pty Ltd
15 – 17 Chapel Street
Cremorne VIC 3121

The Australian Registration Number for Chemists’ Own Cough, Cold and Flu Day/Night Tablets is AUST R 293383

This leaflet was prepared Aug 17

Published by MIMS December 2018